| Model Number |
4401204S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/13/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A 12mm x 4cm x 80cm power flex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure.There was no reported patient injury.The device was used, it was delivered to the lesion and inflated during its initial inflation.The vessel level of angulation and tortuosity is mild.The vessel level of calcification is severe.The device was prepped per the instructions for use (ifu).The device was prepped normally.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.The balloon inflated normally.The maximum inflation pressure was 6-atmospheres pressure.The catheter was not torqued against resistance.There were no kink/bent damages noted after the device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 82174462 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of mild and angulation and tortuosity and a severe rate of stenosis may have contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
Event or Problem Description
As reported, a 12mm x 4cm x 80cm power flex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure.There was no reported patient injury.The device was used, it was delivered to the lesion and inflated during its initial inflation.The vessel level of angulation and tortuosity is mild.The vessel level of calcification is severe.The device was prepped per the instructions for use (ifu).The device was prep normally.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.The balloon inflated normally.The maximum inflation pressure was 6-atmospheres pressure (atm).The catheter was not torqued against resistance.There were no kink/bent noted after the device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The device will not be returned as it was discarded.